Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Asymptotic valuations of sequences satisfying first order recurrences


Authors: Tewodros Amdeberhan, Luis A. Medina and Victor H. Moll
Journal: Proc. Amer. Math. Soc. 137 (2009), 885-890
MSC (2000): Primary 11B37; Secondary 11B50, 11B83
Published electronically: September 24, 2008
MathSciNet review: 2457427
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ t_n$ be a sequence that satisfies a first order homogeneous recurrence $ t_n = Q(n)t_{n-1}$, where $ Q$ is a polynomial with integer coefficients. We describe the asymptotic behavior of the $ p$-adic valuation of $ t_n$.


References [Enhancements On Off] (What's this?)

  • 1. Fernando Q. Gouvêa, 𝑝-adic numbers, 2nd ed., Universitext, Springer-Verlag, Berlin, 1997. An introduction. MR 1488696
  • 2. Serge Lang, Algebra, 3rd ed., Graduate Texts in Mathematics, vol. 211, Springer-Verlag, New York, 2002. MR 1878556
  • 3. M. Ram Murty, Introduction to 𝑝-adic analytic number theory, AMS/IP Studies in Advanced Mathematics, vol. 27, American Mathematical Society, Providence, RI; International Press, Somerville, MA, 2002. MR 1913413

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 11B37, 11B50, 11B83

Retrieve articles in all journals with MSC (2000): 11B37, 11B50, 11B83


Additional Information

Tewodros Amdeberhan
Affiliation: Department of Mathematics, Tulane University, New Orleans, Louisiana 70118
Email: tamdeberhan@math.tulane.edu

Luis A. Medina
Affiliation: Department of Mathematics, Tulane University, New Orleans, Louisiana 70118
Email: lmedina@math.tulane.edu

Victor H. Moll
Affiliation: Department of Mathematics, Tulane University, New Orleans, Louisiana 70118
Email: vhm@math.tulane.edu

DOI: http://dx.doi.org/10.1090/S0002-9939-08-09580-4
Keywords: Valuations, Hensel's lemma, recurrences
Received by editor(s): September 10, 2007
Received by editor(s) in revised form: March 18, 2008
Published electronically: September 24, 2008
Communicated by: Martin Lorenz
Article copyright: © Copyright 2008 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.